Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 45, NWS Albuquerque, NM

June 22, 2000Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2000, 3:48 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2000, 3:48 PM MDT (21:48 UTC)
Expired
Jun 22, 2000, 4:45 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Curry County, NM, Roosevelt County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS55 KABQ 222148
SVRABQ
NMC009-041-222245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 445 PM MDT

* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHEASTERN ROOSEVELT COUNTY...OR ABOUT 9
  MILES SOUTHEAST OF CLOVIS...MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL NORTHEASTERN ROOSEVELT COUNTY TO THE EAST OF PORTALES.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3441 10313 3428 10328 3405 10303 3436 10302

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:30 PM MDT, 18 minutes earlier.

Area forecast discussion, Jun 22, 3:30 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT THU JUN 22 2000

RIDGE AXIS OVER EASTERN NM INTO WESTERN PLAINS STATES WITH TROUGH
OVER WESTERN ARIZONA. UPPER DIFLUENCE AND MID LEVEL COOL ADVECTION
WITH RESULT OF CONVECTION CONTINUING THROUGH THE MORNING OVER
SOUTHERN ARIZONA AND SHOWING A NORTHEASTWARD MOVEMENT. ZONE OF BEST
(NEG) LIS FROM SOUTHERN AZ ACROSS WESTCENTRAL NM AND THEN
NORTHEASTWARD. SIMILAR AREA FOR BEST THETA-E. EARLY START TO
CONVECTION TODAY AND FITS WITH EARLIER DESCRIBED FEATURES. SAME
MECHANISMS IN PLACE FOR FRIDAY BUT SHIFTED A LITTLE TO THE EAST WITH
UPPER LOW OR WEAKENING SHEAR AXIS ACROSS THE NORTH. THUS IMPROVING
CHANCES FOR EAST HALF OF THE AREA...SOME DECREASE SW. MEDIUM RANGE
CHARTS INDICATE RIDGE BUILDING OVER SOUTHERN ROCKIES AND THEN
DRIFTING TO THE WESTERN BORDER. BUT ADDITIONALLY A FRONT ENTERS THE
NORTHEAST SATURDAY NIGHT AND SUNDAY...SOME CONVERGENCE AND COOLING
TO THE NORTHEAST...WILL CONTINUE TREND IN EARLIER OUTLOOK. FRONTAL
EFFECTS WEAKEN BY DAY 5 WITH MAIN INFLUENCE FROM OROGRAPHICS.

ABQ BB 062/090 064/094 063 29322
SAF BB 059/088 059/089 059 29322
TCC BB 067/094 067/092 067 29312

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:14 PM MDTFlash Flood WarningABQLincoln2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.